Alert archive / Tennessee / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 199, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Sep 19, 2017, 5:43 PM CDT for Bedford County, Marshall County, Tennessee. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 19, 2017, 5:43 PM CDT (22:43 UTC)
- Expired
- Sep 19, 2017, 6:04 PM CDT
- In force
- 21 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bedford County, TN, Marshall County, TN
The radar
The Northeast Alabama radar (KHTX), 68 km from the middle of the area, began a volume at 22:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.7 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 339 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 1262 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
485
WUUS54 KOHX 192243
SVROHX
TNC003-117-192330-
/O.NEW.KOHX.SV.W.0199.170919T2243Z-170919T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
543 PM CDT TUE SEP 19 2017
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Southeastern Marshall County in Middle Tennessee...
Southwestern Bedford County in Middle Tennessee...
* Until 630 PM CDT
* At 543 PM CDT, a severe thunderstorm was located near Lewisburg,
moving south at 15 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Lewisburg, Petersburg, Cornersville and Belfast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3526 8682 3531 8684 3545 8686 3551 8655
3532 8642 3533 8646 3536 8649 3535 8653
3536 8654 3537 8660 3533 8660 3531 8665
3532 8666 3531 8668 3525 8675
TIME...MOT...LOC 2243Z 340DEG 14KT 3542 8672
HAIL...<.75IN
WIND...60MPH
$$
271 follow-up statement
948
WWUS54 KOHX 192304
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
604 PM CDT TUE SEP 19 2017
TNC003-117-192313-
/O.CAN.KOHX.SV.W.0199.000000T0000Z-170919T2330Z/
Marshall TN-Bedford TN-
604 PM CDT TUE SEP 19 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MARSHALL AND
SOUTHWESTERN BEDFORD COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled.
LAT...LON 3526 8682 3531 8684 3545 8686 3551 8655
3532 8642 3533 8646 3536 8649 3535 8653
3536 8654 3537 8660 3533 8660 3531 8665
3532 8666 3531 8668 3525 8675
TIME...MOT...LOC 2303Z 340DEG 14KT 3534 8669
$$
27What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 19, 2:52 PM CDT, 2 hours 51 minutes earlier.
Area forecast discussion, Sep 19, 2:52 PM CDT, 2 hours 51 minutes before
Area Forecast Discussion National Weather Service Nashville TN 252 PM CDT Tue Sep 19 2017 .DISCUSSION... At mid afternoon, showers and thunderstorms covered the Cumberland Plateau, with a few stragglers to the west. The shortwave disturbance initiating this activity will move off to the east early this evening, and with loss of heating, the residual showers and storms should all come to an end by 10 PM. We have not had any severe storms, but there have been reports of heavy downpours, frequent lightning, and small hail. Later tonight, skies will clear, but the very muggy air will remain. So, we expect fog development, with some dense fog, especially east of I-65 where the heaviest rainfall has occurred. For the remainder of the forecast, through next Tuesday, we will be locked into a pattern of unusually warm temperatures, high humidity, and only low sporadic chances for rain. Beginning tomorrow, an upper level ridge will form, with an axis from TX to the Great Lakes. As the ridge builds, it will limit chances for isolated showers or storms to the southeast half of our area. No major features are evident to initiate convection, so whatever develops should occur in the heat of the afternoon. Temperatures will climb 5-10 degrees above normal, reaching the mid 80s to near 90, except lower 80s Plateau. Beyond tomorrow, the ridge will gradually shift to become more centered over the Great Lakes as it continues to control our wx. The air mass across Mid TN will be unchanged, so we will continue to have highs in the mid 80s to near 90, except lower 80s Plateau. Lows will be in the 60s each night with patchy fog. A few pockets of deeper moisture and weak disturbances may circulate around the upper ridge. This could bring small pops at times, mainly over our southern counties. Ultimately, this will not amount to much, with 7 day average qpf values under one tenth of an inch. Good news for Mid TN is that we will not be impacted by Hurricanes Jose or Maria. Forecasts show these beasts staying well to our east. Another bit of potentially good news is possible weakening of the upper ridge and a shot of cooler air late next week. && .AVIATION... 18Z TAF DISCUSSION. An organized band of showers and storms over Middle TN at 1730Z was moving east and should impact KCSV between 18Z and 22Z as a weak short wave moves east across the region. Elsewhere, expect isolated to scattered storms through late afternoon with convection diminishing rapidly by sunset. Should be some patchy fog late tonight into early Wednesday morning before ending around 13Z or 14Z. Rain chances will be lower on Wednesday compared to today as mid level ridging and slight drying develop across the region. && .PRELIMINARY POINT TEMPS/POPS... Nashville 68 89 69 90 68 / 20 20 10 10 10 Clarksville 66 89 68 89 67 / 10 10 0 10 10 Crossville 62 82 63 83 63 / 30 20 10 20 10 Columbia 66 88 67 89 66 / 20 20 10 10 0 Lawrenceburg 65 87 66 88 66 / 20 20 10 20 10 Waverly 67 88 67 89 68 / 20 10 0 10 0 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......13 AVIATION........49
Hazardous weather outlook, Sep 19, 2:56 PM CDT, 2 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 256 PM CDT Tue Sep 19 2017 TNZ005>011-023>034-056>066-075-077>080-093>095-202000- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 256 PM CDT Tue Sep 19 2017 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...This Afternoon and Tonight A couple of strong to briefly severe thunderstorms are possible late this afternoon and early evening. Gusty winds and hail may occur, along with heavy downpours and frequent lightning. Later tonight, areas of fog will form. Some dense fog is possible, especially east of I-65 and across the Cumberland Plateau. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. 13
In the hours before
Local storm report, Sep 19, 4:01 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
401 PM CDT TUE SEP 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0329 PM HAIL 2 SE OAK HILL 36.06N 86.77W
09/19/2017 E0.88 INCH DAVIDSON TN AMATEUR RADIO
PEA TO NICKEL HAIL AT THE INTERSECTION OF ROCHELLE
DRIVE AND OAKLEY DRIVE. TIME ESTIMATED BY RADAR.
&&
EVENT NUMBER OHX1700805
JBLocal storm report, Sep 19, 4:07 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
407 PM CDT TUE SEP 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0314 PM HAIL 2 WSW BERRY HILL 36.11N 86.81W
09/19/2017 E0.88 INCH DAVIDSON TN PUBLIC
NICKEL HAIL REPORTED AT THE GREEN HILLS LIBRARY
&&
EVENT NUMBER OHX1700806
JBLocal storm report, Sep 19, 4:27 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
427 PM CDT TUE SEP 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND DMG NASHVILLE 36.17N 86.78W
09/19/2017 DAVIDSON TN EMERGENCY MNGR
70-80 TREES DOWN IN CRIEVE HALL/OAK HILL NEIGHBORHOOD.
SOME TREES WERE SNAPPED...OTHERS UPROOTED. ALSO POWER
OUTAGES. TIME ESTIMATED BY RADAR.
&&
EVENT NUMBER OHX1700807
ROSELocal storm report, Sep 19, 4:39 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
439 PM CDT TUE SEP 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM TSTM WND DMG BRENTWOOD 36.00N 86.79W
09/19/2017 WILLIAMSON TN AMATEUR RADIO
SEVERAL 2-3 FOOT DIAMETER TREES DOWN AT INTERSECTION OF
MARYLAND WAY AND CONTINENTAL PLACE
&&
EVENT NUMBER OHX1700808
ROSESpecial weather statement, Sep 19, 4:39 PM CDT, 1 hour 4 minutes before
Special Weather Statement National Weather Service Nashville TN 439 PM CDT TUE SEP 19 2017 TNZ059>062-075-192230- Rutherford TN-Williamson TN-Bedford TN-Maury TN-Marshall TN- 439 PM CDT TUE SEP 19 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MARSHALL...SOUTHWESTERN RUTHERFORD...SOUTHEASTERN MAURY...SOUTHEASTERN WILLIAMSON AND NORTHWESTERN BEDFORD COUNTIES UNTIL 530 PM CDT... At 439 PM CDT, Doppler radar was tracking a strong thunderstorm 10 miles east of Spring Hill, or 17 miles north of Lewisburg, moving south at 20 mph. Dime size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Columbia, Lewisburg, Spring Hill, Chapel Hill, Eagleville, Rover, Deason, I-65 East Of Columbia, Farmington and Unionville. LAT...LON 3573 8690 3580 8663 3558 8636 3543 8697 TIME...MOT...LOC 2139Z 338DEG 17KT 3569 8674 27
Local storm report, Sep 19, 5:32 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
532 PM CDT TUE SEP 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM TSTM WND DMG BRENTWOOD 36.00N 86.79W
09/19/2017 WILLIAMSON TN EMERGENCY MNGR
ROOF COLLAPSE AT A DAYCARE IN MARYLAND FARMS
&&
EVENT NUMBER OHX1700809
ROSEThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 19, 9:48 AM CDT | Special Weather Statement | OHX | Sumner | 42 min |
| Sep 19, 12:04 PM CDT | Special Weather Statement | OHX | Smith, Wilson | 41 min |
| Sep 19, 2:14 PM CDT | Special Weather Statement | OHX | Davidson | 46 min |
| Sep 19, 2:56 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Williamson | 34 min |
| Sep 19, 3:28 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Williamson | 32 min |
| Sep 19, 3:59 PM CDT | Special Weather Statement | OHX | Williamson | 46 min |
| Sep 19, 4:39 PM CDT | Special Weather Statement | OHX | Marshall | 51 min |
| Sep 19, 4:55 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall | 50 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.